MAUDE Adverse Event Report: CAREFUSION, INC CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7280A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that product shows a yellowish deposit when removed from its sterile packaging.Verbatim: here are the details.Lot # 0001475174 for the pleurx acces kit appears to be defective (yellow deposit and resistance when connecting to the drain).Please make sure the units at the muhc do not receive that lot anymore (i don't where it comes from when the storekeeper restocks our carts).Can we get replacement products (or a credit) from a different lot to compensate for the 20 items (4 boxes of 5) i had to remove from circulation on the unit.What is the date of event? wednesday (b)(6) 2023 there was a lot number provided of 0001475174 and another lot number shown on the photo of the packaging which is 0001478174.Can you please re check the lot number? the lot number 0001475174 was not found within our system but we were able to locate 0001478174.Correct lot number is 0001478174 as shown on the packaging.Was the issue found prior to use or was there any use on patient? if so was there any impact or harm due to the reported issue? yes, the issues was found prior to use and there were use on 2 separate patients.Nurses found there was more resistance to withdraw a sample of pleural fluid compared to previous products.There was no impact or harm to the patient.Was there any need for medical treatment or intervention? no.Do you have any photos to show the reported issue? i am resending the photos of the product and packaging, but i think you are asking about issues with patients but since there were none,i don't have photos of that.Please provide the shipper¿s contact and address information for a sample return label to be created.See details on my signature below: additional information received (b)(6) 2023 the correct date is (b)(6) 2023.On (b)(6) 2023 the nurse used the device and felt more resistance when using the device, she also noticed the yellow deposit.Same thing here, i was i formed after the fact and we cannot recall the patients name.In both instances on separate weeks, the device was used for patient care.Both instances we cannot identify the patient.After the second event, i opened other sterile packages from that lot to find the yellow deposit was present prior to usage.I hope this clarifies, it's unfortunate i cannot provide the date of the first event.(pr (b)(4) ) additional information received via phone call with customer (b)(6) 2023 spoke with customer as she called to follow up per our email received, we spoke at length and she provided the following details.The resistance customer experienced was getting the access tip fitted into the catheter valve, it was more difficult to put the access tip into the valve but they were able to eventually get it connected and did not experience any leaking and there was no patient impact.There were no suction issues.Customer will send four samples total to show the issues and provided a photo to show the yellow deposit.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a180104.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: four photos and samples of lot: 0001478174 were provided to our quality team for investigation.During the visual inspection, a yellow substance observed in the surface of all four access dilators.It was also observed that two of the four units have a misalignment in the inner cylinders of the access dilator.A functional test was performed to check for the mating issues.Two of the samples access dilators did not click into a pleurx catheter; therefore, the reported failure mode was confirmed.Regarding the mating issue failure mode: a review of the internal manufacturing device records and raw material history files for the reported lot number: 0001478174 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, it was determined that the potential root cause for mating issue misalignment in the inner cylinders of the access dilator that prevents the product to connect to the catheter is related to the method used to review core pins in the injection molding process.A corrective action project was initiated to address this issue.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.Regarding foreign matter failure mode: a review of the internal manufacturing device records and raw material history files for the reported lot number: 0001478174 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.A verification was performed to the mold that is used to manufacture this component and it was observed that there is no evidence that the mold or the molding process are contributing to the presence of foreign matter in the component.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by the customer that product shows a yellowish deposit when removed from its sterile packaging.Here are the details.Lot#: 0001475174 for the pleurx acces kit appears to be defective (yellow deposit and resistance when connecting to the drain).Please make sure the units at the muhc do not receive that lot anymore (i don't where it comes from when the storekeeper restocks our carts).Can we get replacement products (or a credit) from a different lot to compensate for the (b)(4) items (4 boxes of 5) i had to remove from circulation on the unit.What is the date of event? wednesday april 22rd 2023.There was a lot number provided of 0001475174 and another lot number shown on the photo of the packaging which is 0001478174.Can you please re check the lot number? the lot number: 0001475174 was not found within our system but we were able to locate 0001478174.Correct lot number is 0001478174 as shown on the packaging was the issue found prior to use or was there any use on patient? if so was there any impact or harm due to the reported issue? yes, the issues was found prior to use and there were use on 2 separate patients.Nurses found there was more resistance to withdraw a sample of pleural fluid compared to previous products.There was no impact or harm to the patient.Was there any need for medical treatment or intervention? no.Do you have any photos to show the reported issue? i am resending the photos of the product and packaging, but i think you are asking about issues with patients but since there were none,i don't have photos of that.Please provide the shipper¿s contact and address information for a sample return label to be created.See details on my signature below.Additional information received 09-apr-2023.The correct date is march 22nd, 2023.On (b)(6) 2023, the nurse used the device and felt more resistance when using the device, she also noticed the yellow deposit.Same thing here, i was i formed after the fact and we cannot recall the patients name.In both instances on separate weeks, the device was used for patient care.Both instances we cannot identify the patient.After the second event, i opened other sterile packages from that lot to find the yellow deposit was present prior to usage.I hope this clarifies, it's unfortunate i cannot provide the date of the first event.(b)(4).Additional information received via phone call with customer on (b)(6) 2023 spoke with customer as she called to follow up per our email received, we spoke at length and she provided the following details.The resistance customer experienced was getting the access tip fitted into the catheter valve, it was more difficult to put the access tip into the valve but they were able to eventually get it connected and did not experience any leaking and there was no patient impact.There were no suction issues.Customer will send four samples total to show the issues and provided a photo to show the yellow deposit.
 
Event or Problem Description
It was reported by the customer that product shows a yellowish deposit when removed from its sterile packaging.Verbatim: here are the details.Lot # 0001475174 for the pleurx acces kit appears to be defective (yellow deposit and resistance when connecting to the drain).Please make sure the units at the muhc do not receive that lot anymore (i don't where it comes from when the storekeeper restocks our carts).Can we get replacement products (or a credit) from a different lot to compensate for the 20 items (4 boxes of 5) i had to remove from circulation on the unit.Additional information received 04-apr-2023 hello, please find my answers below what is the date of event? wednesday april 22rd 2023 there was a lot number provided of 0001475174 and another lot number shown on the photo of the packaging which is 0001478174.Can you please re check the lot number? the lot number 0001475174 was not found within our system but we were able to locate 0001478174.Correct lot number is 0001478174 as shown on the packaging was the issue found prior to use or was there any use on patient? if so was there any impact or harm due to the reported issue? yes, the issues was found prior to use and there were use on 2 separate patients.Nurses found there was more resistance to withdraw a sample of pleural fluid compared to previous products.There was no impact or harm to the patient.Was there any need for medical treatment or intervention? no do you have any photos to show the reported issue? i am resending the photos of the product and packaging, but i think you are asking about issues with patients but since there were none,i don't have photos of that.Please provide the shipper¿s contact and address information for a sample return label to be created.See details on my signature below additional information received 09-apr-2023 the correct date is march 22nd, 2023.On march 22nd, 2023 the nurse used the device and felt more resistance when using the device, she also noticed the yellow deposit.Same thing here, i was i formed after the fact and we cannot recall the patients name.In both instances on separate weeks, the device was used for patient care.Both instances we cannot identify the patient.After the second event, i opened other sterile packages from that lot to find the yellow deposit was present prior to usage.I hope this clarifies, it's unfortunate i cannot provide the date of the first event.(pr (b)(4)) additional information received via phone call with customer 18-apr-2023 spoke with customer as she called to follow up per our email received, we spoke at length and she provided the following details.The resistance customer experienced was getting the access tip fitted into the catheter valve, it was more difficult to put the access tip into the valve but they were able to eventually get it connected and did not experience any leaking and there was no patient impact.There were no suction issues.Customer will send four samples total to show the issues and provided a photo to show the yellow deposit yellow deposits observed on access tip.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: four photos and samples of lot 0001478174 were provided to our quality team for investigation.During the visual inspection, a yellow substance observed in the surface of all four access dilators.Therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001478174 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.A verification was performed to the mold that is used to manufacture this component and it was observed that there is no evidence that the mold or the molding process are contributing to the presence of foreign matter in the component.Fourier-transform infrared spectroscopy (ftir) analysis was performed on the foreign particle in an attempt to identify the particle¿s composition.The results were inconclusive as the material could not be identified.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
CATHETER ACCESS KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16769185
Report Number9680904-2023-00016
Device Sequence Number3139228
Product Code DWM
UDI-Device Identifier10885403502408
UDI-Public(01)10885403502408
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number50-7280A
Device Catalogue Number50-7280A
Device Lot Number0001478174
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer07/14/2023
01/25/2024
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date07/14/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown